Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Countable connected spaces


Author: Gary Glenn Miller
Journal: Proc. Amer. Math. Soc. 26 (1970), 355-360
MSC: Primary 54.20
DOI: https://doi.org/10.1090/S0002-9939-1970-0263005-0
MathSciNet review: 0263005
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two pathological countable topological spaces are constructed. Each is quasimetrizable and has a simple explicit quasimetric. One is a locally connected Hausdorff space and is an extension of the rationals. The other is a connected space which becomes totally disconnected upon the removal of a single point. This space satisfies the Urysohn separation property--a property between $ {T_2}$ and $ {T_3}$--and is an extension of the space of rational points in the plane. Both are one dimensional in the Menger-Urysohn [inductive] sense and infinite dimensional in the Lebesgue [covering] sense.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.20

Retrieve articles in all journals with MSC: 54.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0263005-0
Keywords: Countable connected Hausdorff space, dispersion point, locally connected space, Urysohn space, quasimetric, Menger-Urysohn dimension, Lebesgue dimension, completion of the rationals
Article copyright: © Copyright 1970 American Mathematical Society